Econometrica: Jul 1985, Volume 53, Issue 4

The Exact Distribution of the SUR Estimator

https://doi.org/0012-9682(198507)53:4<745:TEDOTS>2.0.CO;2-K
p. 745-756

P. C. B. Phillips

This paper derives the exact finite sample distribution of the two-stage generalized least squares (GLS) estimator in a multivariate linear model with general linear parameter restrictions. This includes the seemingly unrelated regression (SUR) model as a special case and generalizes presently known exact results for the latter system. The usual classical assumptions are made concerning nonrandom exogenous variables and normally distributed errors. The theoretical results of this paper are made possible by the author's development of a matrix fractional calculus. This operator calculus is the main theoretical tool of the paper and may be used to solve a wide range of other unsolved problems in econometric distribution theory.

Log In To View Full Content

Back